I know this is not the same as the disinterested pharmacist, but what part of "I don't have health or prescription insurance' does the doctor not GET! In March I was dx'd with shingles and the dermotologist starts writing several rx's after spending an entire 30 seconds examining me...I told him I hoped they were generic and he just shrugged his shoulders and walked out the door. I got to the pharmarcy and the pharmacist looks at the rx...it was $217 for a .01 ounce of antiviral cream...not even in stock as it has a short life span, and she would have to 'call around' to see if anyone else had any. Nope. Then she led me to the OTC section and handed me a tube of Abreva, as it has the same active ingredient as the gold plated rx.
I am sick to death of doctors being clueless as to the meds they prescribe...I guess if you are a doctor it doesn't matter miuch what a drug costs. Sorry for the rant and a bit o/t. These shingles are hanging on like a black water leach, as I waited too long for treatment...my fault! The $217 cream would not have worked anyway.
Post Edited (skeye) : 5/31/2010 3:08:52 PM (GMT-6)
Post Edited (flower123) : 5/31/2010 4:19:12 PM (GMT-6)
Hi..sorry if I am hijacking this post again...about my so called shingles. I woke up with a red streak going down my face to my lip in the middle of March and had what I thought was the flu. Blisters over my lip...then the papillary glands in my upper lip swelled up and looked like little white heads. Anyway, I just thought it was a fever blister from the flu and let it go for a month. The dermatogist said I had waited to long for a anti viral in pill form to work. The cream he prescribed began with an 'L'...don't know what it is because the pharmacy has the prescription. The pharamacist found a generic cream that was $67.00 for a tiny tube, and she would call and ask if I could have that. Instead, I took the Abreva which you are NOT supposed to put on the flesh of the lip so that didn't work either. I still have it but the bouts of stinging and burning are not as often..and the red streak is barely visible. When I get upset it acts up...my entire lip burns. I have had so many mouth/gum/teeth issues since I stopped Lexapro without weaning properly...I'm chalking this up to that along with the brain zaps and other attacks on my nervous system that seem endless.
Sorry about the hijack, and thanks for you suggestions, retiredmom and Underthebus.